Florida, 2015

Lightning Strike in Florida, April 19, 2015

April 19, 2015 · NWS MOB · 1 event in 1 county or zone

An upper level trough over the central United States and an approaching cold front resulted in numerous showers and thunderstorms across the north central Gulf Coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

An upper level trough over the central United States and an approaching cold front resulted in numerous showers and thunderstorms across the north central Gulf Coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 19, 7:38 AM CST, 22 minutes earlier.

Area forecast discussion, Apr 19, 7:38 AM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
838 AM CDT SUN APR 19 2015

.UPDATE...HAVE UPDATED TO CLEAR A PORTION OF THE FLASH FLOOD WATCH
DUE TO THE AREA OF SHOWERS AND STORMS SHIFTING STEADILY EASTWARD AND
MADE ADJUSTMENTS TO POPS TO MATCH. MADE OTHER SMALL ADJUSTMENTS. /29

&&

.PREV DISCUSSION... /ISSUED 744 AM CDT SUN APR 19 2015/

UPDATE...THE FORECAST HAS BEEN UPDATED TO INCLUDE MENTION OF TORNADO
WATCH #78 EFFECTIVE UNTIL 2 PM CDT FOR BUTLER...CONECUH...
COVINGTON...CRENSHAW AND ESCAMBIA COUNTIES IN SOUTHWEST AL...AND
ESCAMBIA...OKALOOSA...AND SANTA ROSA COUNTIES IN THE NORTHWEST FL
PANHANDLE. CONVECTIVE FOCUS IS NOW MOSTLY EAST OF I-65 AS EXPECTED
AND THE FLASH FLOOD WATCH FOR SOUTHEAST MS AND INTERIOR PORTIONS OF
SOUTHWEST AL WAS ALLOWED TO EXPIRE ON SCHEDULE AT 7 AM CDT. THE FLASH
FLOOD WATCH CONTINUES OVER SOUTHEASTERN PORTIONS OF THE CWFA UNTIL 1
PM CDT.

PREV DISCUSSION... /ISSUED 528 AM CDT SUN APR 19 2015/

SHORT TERM [TODAY THROUGH MONDAY NIGHT]...MAIN CONCERN IN THE SHORT
TERM WILL BE THE DEVELOPING CONVECTION OVER THE MUCH OF THE CWFA
EARLY THIS MORNING...CONTINUING THROUGH ABOUT MID MORNING THEN
DISSIPATING FROM WEST TO EAST BY LATE MORNING AND AFTERNOON. MOST OF
THE MODEL GUIDANCE CONTINUES TO DEPICT A PERIOD OF HIGH SHEAR IN THE
LOWER TO MID LEVELS COUPLED WITH THE FAVORABLE SIDE OF AN UPPER JET
BY AROUND 12Z THIS MORNING AFFECTING MOSTLY THE EASTERN AND COASTAL
AREAS OF THE CWFA THROUGH ABOUT MID MORNING. THIS PATTERN SUPPORTS
THE SLIGHT RISK ISSUED BY SPC EARLIER WITH THE CHANCE FOR DAMAGING
WINDS...HAIL AND FEW ISOLATED TORNADOES. WILL CONTINUE TO MONITOR
THIS SITUATION CLOSELY FOR A POSSIBLE SEVERE THUNDERSTORM OR TORNADO
WATCH LATER THIS MORNING. LATEST MODEL SOUNDINGS SHOW PWATS LOWERING
GENERALLY FROM WEST TO EAST TODAY DECREASING TO LESS THAN 1 INCH FOR
MOST LOCATIONS IN THE CWFA LATE TODAY AND TONIGHT. WITH THIS WILL
CONTINUE WITH THE FLASH FLOOD WATCH GENERALLY EAST OF THE I-65
CORRIDOR AND ALONG THE COAST THIS MORNING THOUGH BEGIN TRIMMING
COUNTIES TO WEST POSSIBLY BETWEEN 8 AND 10 AM THIS MORNING AS THE
HIGHER MOISTURE CONTENT IN THE BOUNDARY BEGINS TO SHIFT EAST. FOR
THIS AFTERNOON AND TONIGHT WILL CONTINUE TO LOWER POPS THROUGH TODAY
AND TONIGHT AS DRIER AIR BEGINS TO ADVECT IN FROM THE WEST AND
NORTHWEST. WELL TO THE NORTH AND WEST ANOTHER MID LEVEL IMPULSE STILL
AHEAD OF THE MAIN COLD FRONT WILL LEAD TO MORE SHOWERS AND POSSIBLY A
THUNDERSTORM AFFECTING MAINLY NORTHERN SECTIONS OF THE CWFA BY EARLY
MON MORNING. WITH PLENTY OF DRYNESS IN THE MID LEVELS BY THEN
COMBINED WITH GOOD FORCING ALOFT AND BETTER LAPSE RATES IN THE LOWER
TO MID LEVELS ANY THUNDERSTORMS THAT DO DEVELOP OVERNIGHT AND EARLY
MON WILL HAVE TO MONITORED CLOSELY MOSTLY FOR STRAIGHT LINE WINDS AND
LARGE HAIL. AS FOR TEMPS WILL LEAN TOWARDS THE CURRENT MAV GUIDANCE
UNDERCUTTING THESE VALES 2 TO 3 DEGREES MAINLY TO THE EAST DUE TO
RAIN AND CLOUDS. FOR TONIGHT WILL CONTINUE TO LEAN TOWARDS THE
CURRENT MAV GUIDANCE ADDING 2 TO 3 DEGREES FOR MOST AREAS DUE TO MORE
CLOUDS OVERNIGHT AND BETTER CONSISTENCY WITH SURROUNDING WFOS. HIGHS
TODAY WILL BE IN THE UPPER 70S TO LOWER 80S TO THE EAST AND ALONG THE
COAST...AND THE LOWER TO MIDDLE 80S TO THE WEST. TONIGHT LOWS WILL
RANGE FROM THE MIDDLE 60S FOR MOST INLAND AREAS AND THE LOWER 70S
ALONG THE IMMEDIATE COAST. 32/EE

A BROAD MID LEVEL TROUGH WILL CONTINUE TO PROGRESS EASTWARD ACROSS
THE MISSISSIPPI VALLEY REGION MONDAY...WHILE AN EMBEDDED POTENT
SHORTWAVE TROUGH EJECTS NORTHEASTWARD FROM THE MID MISSISSIPPI VALLEY
TOWARD THE OHIO VALLEY/APPALACHIAN MOUNTAINS VICINITY THROUGH MONDAY
AFTERNOON. AN ASSOCIATED AREA OF SURFACE LOW PRESSURE WILL LIFT
NORTHEASTWARD ACROSS THE OHIO VALLEY AND GREAT LAKES VICINITY WHILE A
TRAILING COLD FRONT EXTENDING SOUTHWESTWARD FROM THIS FEATURE PUSHES
FROM WEST TO EAST ACROSS OUR FORECAST AREA THROUGH THE DAY MONDAY.
SHORT RANGE SOLUTIONS STILL SHOW THE POTENTIAL FOR LINGERING
ISOLATED SHOWERS AND THUNDERSTORMS OVER EASTERN PORTIONS OF THE CWFA
MONDAY MORNING AS THE LAST BATCH OF LIFT MOVES ACROSS THIS REGION
AHEAD OF THE ADVANCING FRONTAL BOUNDARY. PRECIPITATION CHANCES END
LATE MORNING INTO THE AFTERNOON AS A MUCH DRIER AIRMASS SPREADS
ACROSS OUR REGION WITHIN WESTERLY FLOW ALOFT ON THE BASE OF THE MID
LEVEL TROUGH. WINDS WILL VEER WESTERLY OVER MUCH OF THE REGION MONDAY
AFTERNOON FOLLOWING THE WEAK FRONTAL PASSAGE. HOWEVER...TEMPERATURES
ARE EXPECTED TO WARM INTO THE UPPER 70S TO THE LOWER 80S AS CLOUDS
GRADUALLY DECREASE ACROSS THE REGION. SURFACE HIGH PRESSURE WILL
BUILD FROM THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL GULF COAST
MONDAY NIGHT. A DRIER AND COOLER AIRMASS WILL SETTLE OVER OUR
FORECAST AREA MONDAY NIGHT WITH OVERNIGHT LOWS RANGING IN THE 50S
OVER MUCH OF THE REGION...EXCEPT LOWER 60S NEAR THE IMMEDIATE COAST.
/21

LONG TERM [TUESDAY THROUGH SATURDAY]...DRY ZONAL FLOW WILL BE THE
RULE ACROSS THE CENTRAL GULF COAST REGION TUESDAY AND WEDNESDAY.
PRECIPITABLE WATER VALUES WILL TREND UPWARD LATE THIS WEEK INTO THE
WEEKEND AS A SERIES OF SHORTWAVE TROUGHS EMBEDDED WITHIN THE FLOW
PASS ACROSS THE DEEP SOUTH. WILL MAINTAIN A DAILY CHANCE OF SHOWERS
AND THUNDERSTORMS THURSDAY THROUGH SATURDAY. TEMPERATURES SHOULD
REMAIN SLIGHTLY ABOVE NORMAL LATE IN THE EXTENDED PERIOD. /21

AVIATION...
19.12Z ISSUANCE...MVFR TO IFR CIGS THROUGH ABOUT 19.15Z  THEN MOSTLY
VFR CONDITIONS THROUGH 20.12. LOWER CIGS MOSTLY IN AND AROUND SHOWERS
AND THUNDERSTORMS THROUGH THIS MORNING. GUSTY WINDS...HEAVY
RAIN...FREQUENT LIGHTNING AND A FEW ISOLATED TORNADOES WILL BE
POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS MORNING. WINDS WILL BE
MOSTLY SOUTH AT 8 TO 12 KNOTS WITH HIGHER GUSTS THIS MORNING SHIFTING
MOSTLY SOUTHWEST TO WEST THIS AFTERNOON AND TONIGHT. 32/EE

MARINE...A MODERATE SOUTHWEST FLOW WILL CONTINUE THROUGH EARLY
MONDAY THEN SHIFT WEST TO NORTHWEST LATE MONDAY AFTERNOON AND MONDAY
EVENING IN THE WAKE OF A COLD FRONT THAT MOVES ACROSS CENTRAL GULF
REGION LATE IN THE DAY. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED WITH THE STRONGEST THUNDERSTORMS OCCURRING DURING THE
MORNING HOURS TODAY. GUSTY STRAIGHT LINE WINDS...HEAVY RAIN AND
ISOLATED WATERSPOUTS WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS
EARLY TODAY. A LIGHT TO MODERATE WESTERLY FLOW WILL DEVELOP LATER IN
THE WEEK. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      83  66  82  55  78 /  30  10  10  05  05
PENSACOLA   78  70  82  59  77 /  90  10  20  05  05
DESTIN      76  73  80  62  76 /  90  20  20  05  05
EVERGREEN   80  65  82  52  78 /  30  20  20  05  05
WAYNESBORO  83  64  79  50  77 /  30  30  10  05  05
CAMDEN      79  65  80  51  77 /  40  20  20  05  05
CRESTVIEW   78  66  83  55  80 /  90  20  20  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR COVINGTON-
     ESCAMBIA-LOWER BALDWIN.

     HIGH RIP CURRENT RISK UNTIL 7 PM CDT THIS EVENING FOR LOWER
     BALDWIN-LOWER MOBILE.

FL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR COASTAL
     ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA-INLAND
     ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA.

     HIGH RIP CURRENT RISK UNTIL 7 PM CDT THIS EVENING FOR COASTAL
     ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 19, 7:44 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
844 AM CDT SUN APR 19 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-201345-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
844 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY OVER THE NORTHWEST FLORIDA
PANHANDLE AND EXTREME SOUTH CENTRAL ALABAMA WILL MOVE EAST OF THE
AREA LATER THIS MORNING. UNTIL THE STORMS MOVE EAST OF THE AREA...AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT IN THIS PORTION.

A FLASH FLOOD WATCH IS ALSO IN EFFECT MAINLY FOR THE NORTHWEST
FLORIDA PANHANDLE AND EXTREME SOUTH CENTRAL ALABAMA. NUMEROUS
SHOWERS AND THUNDERSTORMS OVER THIS PORTION WILL MOVE EAST OF THE
AREA THIS MORNING. UNTIL THE STORMS MOVE EAST OF THE AREA...HEAVY
RAINS ON VERY MOIST SOIL CONDITIONS WILL MAINTAIN THE POTENTIAL FOR
FLASH FLOODING.

THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG THE BEACHES OF
ALABAMA AND NORTHWEST FLORIDA THROUGH EARLY THIS EVENING. NUMEROUS
STRONG RIP CURRENTS HAVE BEEN REPORTED BY LIFEGUARDS ACROSS THE GULF
BEACHES OF ALABAMA AND NORTHWEST FLORIDA SINCE FRIDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-201345-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
844 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS...HEAVY RAIN...FREQUENT LIGHTNING AND ISOLATED
WATERSPOUTS MAY ACCOMPANY THE STRONGER THUNDERSTORMS MOVING ACROSS
THE MARINE AREA TODAY. THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST
AT 30 KNOTS THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK.

In the hours before

Special weather statement, Apr 19, 3:53 AM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
453 AM CDT SUN APR 19 2015

ALZ064-FLZ002-191015-
LOWER BALDWIN AL-COASTAL ESCAMBIA FL-
453 AM CDT SUN APR 19 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BALDWIN AND SOUTHERN ESCAMBIA COUNTIES THROUGH 515 AM CDT...

AT 450 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
GULF SHORES TO NEAR ELBERTA TO NEAR LILLIAN AND WERE MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           FOLEY...               ORANGE BEACH...
GOULDING...            MYRTLE GROVE...        BELLVIEW...
WEST PENSACOLA...      WARRINGTON...          ELBERTA...
PERDIDO BEACH...       LILLIAN...             BON SECOUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WIND GUSTS AROUND 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THESE STORMS. SEEK SAFE SHELTER INDOORS UNTIL
THESE STORMS HAVE PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3025 8779 3030 8773 3029 8775 3033 8779
      3068 8748 3068 8745 3042 8720 3038 8726
      3037 8732 3037 8726 3031 8739 3030 8739
      3030 8740 3031 8742 3030 8743 3024 8774
      3024 8778
TIME...MOT...LOC 0950Z 234DEG 41KT 3039 8754
Special weather statement, Apr 19, 4:54 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
554 AM CDT SUN APR 19 2015

ALZ056-057-059-060-FLZ003-191200-
BUTLER AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-INLAND SANTA ROSA FL-
554 AM CDT SUN APR 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER...
SOUTHEASTERN CONECUH...COVINGTON AND EASTERN ESCAMBIA COUNTIES UNTIL
700 AM CDT...

AT 554 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF US 29 AND CR 43...OR 11 MILES EAST OF EAST BREWTON...MOVING
NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...           OPP...                 GEORGIANA...
BABBIE...              MCKENZIE...            RIVER FALLS...
RED LEVEL...           CAROLINA...            HEATH...
SANFORD...             HORN HILL...           GANTT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 3100 8672 3100 8679 3097 8679 3094 8685
      3105 8702 3181 8672 3160 8650 3153 8650
      3153 8643 3150 8640 3146 8640 3147 8637
      3129 8619 3122 8619
TIME...MOT...LOC 1054Z 216DEG 46KT 3106 8688
Special weather statement, Apr 19, 6:58 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
758 AM CDT SUN APR 19 2015

FLZ002-004-006-191345-
COASTAL OKALOOSA FL-SANTA ROSA FL-COASTAL ESCAMBIA FL-
758 AM CDT SUN APR 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 845 AM CDT...

AT 757 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GOULDING...
MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           GULF BREEZE...         GOULDING...
BRENT...               WEST PENSACOLA...      PENSACOLA AIRPORT...
FERRY PASS...          MIDWAY...              NAVARRE...
TIGER POINT...         WOODLAWN BEACH...      HOLLEY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH MAY PRODUCE
FLOODING NEAR CREEKS AND IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3033 8729 3033 8722 3049 8732 3052 8716
      3037 8717 3044 8690 3044 8709 3055 8714
      3059 8703 3051 8702 3064 8690 3041 8672
      3039 8697 3037 8696 3040 8670 3031 8727
TIME...MOT...LOC 1257Z 247DEG 27KT 3044 8718
Special weather statement, Apr 19, 7:07 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
807 AM CDT SUN APR 19 2015

ALZ064-191345-
LOWER BALDWIN AL-
807 AM CDT SUN APR 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BALDWIN COUNTY
UNTIL 845 AM CDT...

AT 806 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MAGNOLIA
SPRINGS...OR NEAR FOLEY...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
FOLEY...               ROBERTSDALE...         ELBERTA...
SUMMERDALE...          MAGNOLIA SPRINGS...    BON SECOUR...
TURKEY BRANCH...       ELSANOR...             OAK...
MIFLIN...              OYSTER BAY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH MAY PRODUCE
FLOODING NEAR CREEKS AND IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3030 8773 3030 8775 3029 8775 3036 8783
      3038 8783 3039 8781 3041 8782 3039 8785
      3038 8784 3039 8788 3060 8762 3045 8742
      3036 8760 3035 8761 3027 8776
TIME...MOT...LOC 1306Z 231DEG 21KT 3038 8779

The radar

The Eglin Afb radar (KEVX), 99 km away, was scanning. The volume nearest the first event began at 13:41 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
April 19, 8:00 AM CST
Where
Santa Rosa County, 5 mi ENE of Bagdad
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
30.628, -86.952

Lightning struck a house in the Florida panhandle causing damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573806.